Hail, Washington
- When
- June 10, 3:40 PM MST
- Where
- Washington County, 11 mi N of Lindon
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.900, -103.400
4 hail, 2 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before the first event at Jun 10, 2:15 PM MST, 1 hour 25 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 315 PM MDT SAT JUN 10 2006 .SHORT TERM DISCUSSION...NORTH-SOUTH LINE OF T-STORMS WITH EMBEDDED SVR CELLS SWEEPING ACROSS SERN WY AND WRN NE NOW SHOWING SIGNS OF TRANSLATING SEWRD TOWARDS NERN CORNER OF COLORADO. T-STORMS GOING UP IN N-CNTRL WELD COUNTY ON SRN END OF THIS LINE...CURRENTLY MOVG E-SEWRD AT ABOUT 30 KTS. A SECOND AREA OF T-STORMS GOING UP OVR SERN WELD COUNTY EXPECTED TO MERGE WITH CELLS FARTHER N ALONG MAIN STORM AXIS. DURING NEXT FEW HOURS SHOULD SEE T-STORM COVERAGE EXPANDING EWRD AS THIS LINE MOVES INTO MID/UPR 50F DEWPTS...1100-1800 J/KG SBCAPES AND A SLIGHTLY MORE FAVORABLE VERTICAL SHEER PROFILE SITUATED ALONG A NEARLY STATIONARY SFC BNDRY. DEEP LAYER MIXING SHOULD ALSO IMPROVE NEXT FEW HOURS AS CYCLONIC SIDE OF UPR JET CORE PASSES OVER AREA AS UPR AIR VORT MAX/LOW PRES CENTER MOVES OVER WRN NE. WITH FREEZING LEVEL GRADUALLY LOWERING THRU ERLY THIS EVENING ACCORDING TO NAM INTERACTIVE SOUNDINGS...ENVIRONMENT SHOULD BECOME MORE FAVORABLE FOR ISOLATED SUPERCELLS CAPABLE OF LARGE DAMAGING HAIL. RIGHT NOW...APPEARS MORGAN...NRN WASHINGTON...LOGAN...PHILLIPS AND SEDGWICK COUNTIES IN BEST POSITION FOR SVR HAIL THIS EVENING. ELSEWHERE...S-SWLY LOW-LEVEL FLOW AND W-SWLY FLOW AT MTN TOP LEVEL WILL CONTINUE TO DRY THINGS OUT ALONG THE FRONT RANGE AND WRN PALMER DVD THROUGH THIS EVENING. ALTHOUGH...SHOULD MESOCYCLONE FORM IN ERN ELBERT CTY AS NAM BNDRY LAYER WIND FIELD INDICATES...COULD SEE HIGHER DEWPT AIR PUSHING BACK UP AGAINST THE FOOTHILLS WHICH MAY FUEL A FEW EVENING T-STORMS IN DENVER METRO AREA. ON SUNDAY...WEAK CYCLONIC WAVE EMBEDDED IN SWLY FLOW ALOFT LIFTS NEWRD OVER THE FCST AREA BY LATE AFTERNOON. BEFORE THEN INCREASING SELY LOW-LEVEL FLOW ON THE PLAINS IN RESPONSE TO PRES FALLS IN SRN WY EXPECTED TO STEADILY INCREASE DEW PTS/PRECIP WATER VALUES E OMTNS THROUGH THE DAY. INITIALLY ATMOSPHERE LOOKS CAPPED BUT WITH STG SOLAR HEATING SHOULD SEE STEEP SFC-500MB LAPSE RATES BY MIDDAY. AND SBCAPES CAPES IN THE 1500-2300 J/KG ON THE NERN PLAINS BY 21Z. AFTER 21Z HODIGRAPHS AT POINTS EAST OF A CHEYENNE TO LIMON INDICATE STRONG TURNING WITH HEIGHT WHICH WOULD FAVOR SUPERCELL GROWTH. THOUGH BEST CHANCE FOR SEVERE WX PROBABLY NOT UNTIL EVENING...WOULD NOT RULE OUT A FEW SVR CELLS PRODUCING DAMAGING LARGE HAIL...LOCALLY HEAVY RAINFALL AND POSSIBLY A TORNADO OR TWO. OTHERWISE SEE LITTLE CHANGE IN TEMPERATURES NEXT 24 HOURS. .LONG TERM DISCUSSION...EXPECT SEVERE STORMS TOMORROW AFTERNOON TO MERGE INTO A SOUTHEASTWARD PROPAGATING MCS TOMORROW EVENING OVER THE NORTHEAST PLAINS. STRONG SOUTHEASTERLY LOW LEVEL JET EMBEDDED IN THETA-E AXIS SHOULD HELP THUNDERSTORM COVERAGE AND INTENSITY SO WILL INCREASE THE CHANCES OF EVENING STORMS OVER THE PLAINS AND MENTION SOME SEVERE STORMS AS WELL WITH STRONG SHEAR PROFILE IN PLACE. ALONG THE I-25 CORRIDOR...BEST ACTIVITY MAY OCCUR IN THE LATE AFTERNOON HOURS AND THEN BE EAST OF THE AREA BY THE EVENING HOURS SO MAINTAINED THE RATHER LIMITED 20 PERCENT POPS ALONG THE FRONT RANGE. EXPECT LITTLE ACTIVITY WEST OF THE FRONT RANGE MOUNTAINS SINCE AIRMASS CONTINUES TO DRY OVER THE WESTERN PORTION OF THE STATE. FOR MONDAY...UPPER LEVEL RIDGE WILL BRING WARMING MID LEVEL TEMPS WHICH WILL HELP SUPPRESS CONVECTION OVER THE PLAINS...BUT STILL ENOUGH MOISTURE AND DAYTIME HEATING TO SPARK A FEW STORMS IN/NEAR THE MOUNTAINS...FOOTHILLS...AND PALMER DIVIDE. AFTER MONDAY... AIRMASS WILL TRY TO DRY AND WARM A FEW MORE DEGREES. HOWEVER... STILL LOOKS LIKE ENOUGH MOISTURE WILL BE TRAPPED UNDER THE RIDGE FOR ISOLATED AFTERNOON AND EVENING STORMS THROUGH THURSDAY. AFTER THAT...THE MEDIUM RANGE MODELS CONTINUE TO SHOW A WEAKENING TROUGH TO MOVE ACROSS THE NORTHERN/CENTRAL ROCKIES SO MAYBE ANOTHER SLIGHT COOLDOWN FOR LATE NEXT WEEK. && .BOU WATCHES/WARNINGS/ADVISORIES...SEVERE THUNDERSTORM WATCH UNTIL 02Z/SUN FOR NERN CO PLAINS ZONES 42>51. && BAKER/BARJENBRUCH
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1111 AM MDT SAT JUN 10 2006 COZ030>051-111200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1111 AM MDT SAT JUN 10 2006 ...SEVERE STORMS POSSIBLE ON THE EASTERN PLAINS AFTER 3 PM... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT A VERY UNSTABLE ATMOSPHERE COMBINED WITH AN INCREASE IN LOW LEVEL MOISTURE WILL SUPPORT THUNDERSTORM DEVELOPMENT ACROSS THE OUTLOOK AREA THIS AFTERNOON. THUNDERSTORMS CAPABLE OF LARGE DAMAGING HAIL AND LOCALLY HEAVY RAINFALL ARE EXPECTED TO FORM ALONG AND EAST OF A WIND CONVERGENCE BOUNDARY EXTENDING NORTHEAST GENERALLY FROM ELBERT COUNTY TO SEDGWICK COUNTY. A FEW OF THESE STORMS MAY REACH SEVERE LIMITS AFTER 3 PM TODAY. THIS EVENING...THUNDERSTORMS IN THE FAR NORTHEAST CORNER OF COLORADO MAY ALSO PRODUCE LOCALLY VERY HEAVY RAINFALL AND DAMAGING STRAIGHT LINE WINDS. MOST OF THESE THUNDERSTORMS SHOULD DISSIPATE AFTER 2 AM TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ANOTHER ROUND OF SEVERE THUNDERSTORMS CAN BE EXPECTED SUNDAY AFTERNOON AND EVENING. THE STORMS ARE EXPECTED TO FIRST DEVELOP OVER THE FRONT RANGE FOOTHILLS AND PALMER DIVIDE AREA BY EARLY AFTERNOON AND THEN BECOME SEVERE AS THEY MOVE SOUTHEASTWARD ACROSS THE PLAINS. WIND SHEAR IN THE ATMOSPHERE WILL INCREASE TOMORROW SO THE THREAT OF VERY LARGE HAIL AND DAMAGING WINDS ASSOCIATED WITH SUPERCELL THUNDERSTORMS WILL BE ENHANCED. LOW LEVEL WIND SHEAR MAY BE STRONG ENOUGH TO SUPPORT ONE OR TWO TORNADIC STORMS. FOR MONDAY THROUGH THE REST OF THE WEEK...THE THREAT OF SEVERE WEATHER WILL DIMINISH AS WIND SHEAR AND INSTABILITY IN THE ATMOSPHERE DECREASE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED AFTER 3 PM. BAKER/BARJENBRUCH
The Denver radar (KFTG), 99 km away, was scanning. The volume nearest the first event began at 22:39 UTC.
4 hail, 2 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2006Every state in 2006This day in weather historyWarnings in Colorado, June 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5516757, 5516756, 5516755, 5516754, 5516753, 5516752.